Alert archive / Indiana / Beach Hazards Statements in 2019

Beach Hazards Statement 9, NWS Chicago, IL

July 30, 2019Lake County, Porter County, Indiana

NWS Chicago, IL issued this beach hazards statement at Jul 30, 2019, 7:14 PM CDT for Lake County, Porter County, Indiana. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jul 30, 2019, 7:14 PM CDT (00:14 UTC)
Expired
Jul 31, 2019, 7:00 PM CDT
In force
24 hr
Issued by
NWS Chicago, IL

Counties Lake County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2019-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2019-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1710 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

752 
WHUS43 KLOT 310014
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
714 PM CDT Tue Jul 30 2019

ILZ014-INZ001-002-310815-
/O.NEW.KLOT.BH.S.0009.190731T0014Z-190731T1500Z/
Cook-Lake-Porter-
714 PM CDT Tue Jul 30 2019

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY MORNING...

The National Weather Service in Chicago has issued a Beach
Hazards Statement...which is in effect through Wednesday morning.

* LOCATION...Lake Michigan beaches of Lake and Porter Counties in
  Indiana and Cook County in Illinois.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 to 5 ft.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you into deeper water along the pier structure.

Exposed beaches are more likely to experience the most
significant wave and current impacts. Impacts at beaches with
protective breakwalls or jetties will be subject to the
orientation of structures as well as wind and wave direction.

For information on swim advisories or bans at Chicago beaches
visit: www.cpdbeaches.com.

&&

$$

KJB
4 follow-up statements
794 
WHUS43 KLOT 310833
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
333 AM CDT Wed Jul 31 2019

ILZ014-INZ001-002-311645-
/O.EXT.KLOT.BH.S.0009.000000T0000Z-190801T0000Z/
Cook-Lake-Porter-
333 AM CDT Wed Jul 31 2019

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS EVENING...

* LOCATION...Lake Michigan beaches of Lake and Porter Counties 
  in Indiana and Cook County in Illinois. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 to 5 ft.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you into deeper water along the pier structure.

Exposed beaches are more likely to experience the most
significant wave and current impacts. Impacts at beaches with
protective breakwalls or jetties will be subject to the
orientation of structures as well as wind and wave direction.

For information on swim advisories or bans at Chicago beaches
visit: www.cpdbeaches.com.

&&

$$
711 
WHUS43 KLOT 311515 AAA
CFWLOT

LAKESHORE HAZARD MESSAGE...UPDATED
National Weather Service Chicago IL
1015 AM CDT Wed Jul 31 2019

ILZ014-INZ001-002-010000-
/O.CON.KLOT.BH.S.0009.000000T0000Z-190801T0000Z/
Cook-Lake-Porter-
1015 AM CDT Wed Jul 31 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* LOCATION...Lake Michigan beaches of Lake and Porter Counties 
  in Indiana and Cook County in Illinois. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 to 5 ft.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you into deeper water along the pier structure.

Exposed beaches are more likely to experience the most
significant wave and current impacts. Impacts at beaches with
protective breakwalls or jetties will be subject to the
orientation of structures as well as wind and wave direction.

For information on swim advisories or bans at Chicago beaches
visit: www.cpdbeaches.com.

&&

$$

Carlaw
465 
WHUS43 KLOT 312014
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
314 PM CDT Wed Jul 31 2019

ILZ014-INZ001-002-010000-
/O.CON.KLOT.BH.S.0009.000000T0000Z-190801T0000Z/
Cook-Lake-Porter-
314 PM CDT Wed Jul 31 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* LOCATION...Lake Michigan beaches of Lake and Porter Counties 
  in Indiana and Cook County in Illinois. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 to 5 ft.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you into deeper water along the pier structure.

Exposed beaches are more likely to experience the most
significant wave and current impacts. Impacts at beaches with
protective breakwalls or jetties will be subject to the
orientation of structures as well as wind and wave direction.

For information on swim advisories or bans at Chicago beaches
visit: www.cpdbeaches.com.

&&

$$

MTF
749 
WHUS43 KLOT 010000
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
700 PM CDT Wed Jul 31 2019

ILZ014-INZ001-002-010100-
/O.EXP.KLOT.BH.S.0009.000000T0000Z-190801T0000Z/
Cook-Lake-Porter-
700 PM CDT Wed Jul 31 2019

...BEACH HAZARDS STATEMENT HAS EXPIRED...

Waves have diminished to less than 4 feet. However, waves of 2 to
4 feet will continue through the remainder of this evening into 
the overnight hours.

$$

Kluber

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jul 30, 6:40 PM CDT, 34 minutes earlier.

Area forecast discussion, Jul 30, 6:40 PM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
640 PM CDT Tue Jul 30 2019

.SHORT TERM...
156 PM CDT

Through tonight...

High pressure centered over Minnesota this afternoon will drift
eastward into Wisconsin tonight. Light afternoon breezes will
diminish this evening and diurnally driven cumulus will dissipate.
This will leave clear skies across the area tonight. Overnight
lows will range from the mid to upper 50s for most areas with low
to mid 60s in the immediate Chicago metro area. Cannot rule out
some patchy or shallow fog outside of urban areas late tonight but
with a drier airmass in place and at least decent sunshine for
many areas today, fog should be limited in coverage should it
form.

MDB

&&

.LONG TERM...
205 PM CDT

Wednesday through Tuesday...

Quiet/dry weather expected to continue through the rest of the
work week into the start of the weekend. A large and strong mid-
upper ridge centered over the interior West and Plains will be
quasi- stationary through the period, putting us under light dry
northerly flow on the east side of the ridge. With moisture
trajectories blocked off and dry surface high pressure draped over
the region, there will be a long period of below normal PWATs and
unseasonably low dew points/humidity. Daily onshore flow due to
the surface high pressure will keep lakeside temps a bit cooler
through early next week. High temperatures inland will start out
below or near normal Wednesday through Friday (low-mid 80s) and
then warm to slightly above normal over the weekend as warmer 850
mb and 925 mb temps inch east. However, the 50s-60s dew points
will keep it fairly comfortable. The overnight periods will also
stay quite comfortable due to the dry air mass.

Have a dry forecast through Saturday, as lack of any noteworthy
short-waves in the blocky type pattern and aforementioned
unseasonably dry air mass should preclude precip chances.
Convective chances should be primarily confined well to our west.
A boundary expected to drift south through the region on Sunday.
While most locations should remain dry Sunday, can't completely
rule out isolated precip development along this boundary. This is
especially as a few pieces of guidance are showing this trend. So
have left slight chance pops for this possible isolated
development.

Rodriguez/Castro

&&

.AVIATION...
For the 00Z TAFs...

A quiet weather pattern will persist over northern Illinois and
northwest Indiana, one with high pressure to the north prevailing
as the dominant feature. Clockwise flow around this high will
continue to result in northeast winds, apart from diminishing of
winds overnight resulting in temporary light northerly winds.
During Wednesday morning, the northeast winds will re-increase to
around 10 kt with a few gusts in the mid teens at Chicago area
airports with high confidence.

MTF

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...None.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 30, 2:11 PM CDT, 5 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
211 PM CDT Tue Jul 30 2019

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
311915-
Winnebago-Boone-McHenry-Lake-Ogle-Lee-De Kalb-Kane-DuPage-Cook-
La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford-
Porter-Newton-Jasper-Benton-
211 PM CDT Tue Jul 30 2019 /311 PM EDT Tue Jul 30 2019/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Tonight.

  No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Saturday through Monday...
  Limited Thunderstorm Risk.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be necessary through tonight.

LMZ740>745-311915-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
211 PM CDT Tue Jul 30 2019

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

  No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Sunday and Monday...
  Limited Thunderstorm Risk.

Rodriguez

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

Nearby

Beach Hazards Statements in Indiana, 2019Beach Hazards Statements in Illinois, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.